zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Stability and global Hopf bifurcation in a delayed predator-prey system. (English) Zbl 1183.37156
Summary: We consider a delayed predator-prey system with same feedback delays of predator and prey species to their growth, respectively. Using the delay as a bifurcation parameter, we investigate the stability of the positive equilibrium and existence of Hopf bifurcation of the model. It is shown that Hopf bifurcations can occur as the delay crosses some critical values. Moreover, the model can exhibit an interesting property, that is, under certain conditions, the positive equilibrium may switch finite times from stability to instability to stability, and becomes unstable eventually. By deriving the equation describing the flow on the center manifold, we can determine the direction of the Hopf bifurcations and the stability of the bifurcating periodic solutions. In addition, special attention is paid to the global continuation of local Hopf bifurcations. Using a global Hopf bifurcation result of Wu [J. Wu, Trans. Amer. Math. Soc. 350, 4799–4838 (1998; Zbl 0905.34034)] for functional differential equations, we may show the global existence of periodic solutions. Computer simulations illustrate the results.
MSC:
37N25Dynamical systems in biology
92D25Population dynamics (general)
37G40Symmetries, equivariant bifurcation theory
References:
[1]Hale, J.; Lunel, S. V.: Introduction to functional differential equations, (1993)
[2]Kuang, Y.: Delay differential equations with applications in population dynamics, (1993) · Zbl 0777.34002
[3]Wu, J.: Theory and applications of partial functional differential equations, (1996)
[4]Hutchinson, G. E.: Circular cause systems in ecology, Ann. New York acad. Sci. 50, 221-246 (1948)
[5]May, R. M.: Time delay versus stability in population models with two and three trophic levels, Ecology 4, 315-325 (1973)
[6]Hassard, B. D.; Kazarinoff, N. D.; Wan, Y. H.: Theory and applications of Hopf bifurcation, (1981)
[7]Song, Y.; Wei, J.: Local Hopf bifurcation and global periodic solutions in a delayed predator–prey system, J. math. Anal. appl. 301, 1-21 (2005) · Zbl 1067.34076 · doi:10.1016/j.jmaa.2004.06.056
[8]Wu, J.: Symmetric functional differential equations and neural networks with memory, Trans. amer. Math. soc. 350, 4799-4838 (1998) · Zbl 0905.34034 · doi:10.1090/S0002-9947-98-02083-2
[9]Faria, T.; Magalháes, L. T.: Normal form for retarded functional differential equations and applications to bogdanov-Takens singularity, J. differential equations 122, 201-224 (1995) · Zbl 0836.34069 · doi:10.1006/jdeq.1995.1145
[10]Faria, T.; Magalháes, L. T.: Normal form for retarded functional differential equations with parameters and applications to Hopf bifurcation, J. differential equations 122, 181-200 (1995) · Zbl 0836.34068 · doi:10.1006/jdeq.1995.1144
[11]Cooke, K.; Grossman, Z.: Discrete delay, distributed delay and stability switches, J. math. Anal. appl. 86, 592-627 (1982) · Zbl 0492.34064 · doi:10.1016/0022-247X(82)90243-8
[12]Chow, S. -N.; Hale, J. K.: Methods of bifurcation theory, (1982)
[13]Cushing, J. M.: Periodic time-dependent predator–prey systems, SIAM J. Appl. math. 32, 82-95 (1977) · Zbl 0348.34031 · doi:10.1137/0132006
[14]He, X.: Stability and delays in a predator–prey system, J. math. Anal. appl. 198, 355-370 (1996) · Zbl 0873.34062 · doi:10.1006/jmaa.1996.0087
[15]Ruan, S.: Absolute stability, conditional stability and bifurcation in Kolmogorov-type predator–prey systems with discrete delays, Quart. appl. Math. 59, 159-173 (2001) · Zbl 1035.34084
[16]Ruan, S.; Wei, J.: Periodic solutions of planar systems with two delays, Proc. roy. Soc. Edinburgh sect. A 129, 1017-1032 (1999) · Zbl 0946.34062 · doi:10.1017/S0308210500031061